<< back
Thermodynamics of cosmic defect network evolution

P. P. Avelino, L. Sousa

We show that simple thermodynamic conditions determine, to a great extent, the equation of state and dynamics of cosmic defects of arbitrary dimensionality. We use these conditions to provide a more direct derivation of the velocity-dependent one-scale (VOS) model for the macroscopic dynamics of topological defects of arbitrary dimensionality in a (N +1 )-dimensional homogeneous and isotropic universe. We parametrize the modifications to the VOS model associated with the interaction of the topological defects with other fields, including, in particular, a new dynamical degree of freedom associated with the variation of the mass per unit p -area of the defects, and we compute the corresponding scaling solutions. The observational impact of this new dynamical degree of freedom is also briefly discussed.

Physical Review D
Volume 93, Issue 2
2016 January

>> ADS>> DOI

Faculdade de Ciências da Universidade de Lisboa Universidade do Porto Faculdade de Ciências e Tecnologia da Universidade de Coimbra
Fundação para a Ciência e a Tecnologia COMPETE 2020 PORTUGAL 2020 União Europeia